Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I've been taking Yasmin birth control for a month now...

I've only ingested one whole pack but have decided to discontinue use due to the HORRIBLE side effects I believe it's causing, doe anyone have any idea of how long it will take to get this crap out of my system and start feeling better again?!

Answer Question
 
PANZONSMOM

Asked by PANZONSMOM at 3:21 PM on Nov. 30, 2010 in Diet & Fitness

Level 19 (7,058 Credits)
Answers (6)
  • Since you've only been taking it for 1 month, I think you should be ok in the next 2-3months. My cousin was on it for about 4yrs and it took her 2yrs to feel completely "clean" from it.
    simpleesr23

    Answer by simpleesr23 at 3:22 PM on Nov. 30, 2010

  • What kind of side effects have you had?
    SleepingBeautee

    Answer by SleepingBeautee at 3:29 PM on Nov. 30, 2010

  • Depression, anxiety, irritability, sadness, nervousness, light headed, and slight blurred vision.
    PANZONSMOM

    Comment by PANZONSMOM (original poster) at 3:32 PM on Nov. 30, 2010

  • i took 2 packs of it and threw it in the garbage. i was having migraines with aura and vomiting. i never had another one since the day i threw them out. hopefully it wont take you long either since you weren't on it long. i honestly don't see why they keep yasmin and yaz on the market still - i have heard and experieneced myself nothing good from it. it's a terrible drug.
    tnm786

    Answer by tnm786 at 3:40 PM on Nov. 30, 2010

  • Soon a generic version will be available. Maybe that will be better. (Generics are similar, but NOT always identical to the brand name stuff)

    My DD has been taking Yaz for 2 years. It was prescribed to clear her acne (which was pretty bad) and it worked well. My DH and I don't believe she is sexually active, but are glad that we don't have worry about unwanted pregnancy with her anyway...just in case.

    She has always had occasional migraines (since she was about 8). The frequency and intensity did not change when she went on Yaz. We make sure she gets her potassium levels checked annually - high potassium can be a problem with Yaz (drospirenone). She also "takes" a couple of natural licorice candies each day, since these can deplete potassium -- we think it balances her levels.

    Hope you can find something that works for you. :-)
    ss_mom

    Answer by ss_mom at 1:45 PM on Dec. 1, 2010

  • a week or so I'd think.
    sstepph

    Answer by sstepph at 8:45 AM on Jan. 7, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN